Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 33, NWS State College, PA

May 1, 2017Lycoming County, Snyder County, Union County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 1, 2017, 6:36 PM EDT for Lycoming County, Snyder County, Union County, Pennsylvania. It was in force for 84 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2017, 6:36 PM EDT (22:36 UTC)
Expired
May 1, 2017, 8:00 PM EDT
In force
84 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Lycoming County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 94 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 6:57 PM EDTTSTM WND DMGJersey Shore, PATREES DOWN.
May 1, 7:07 PM EDTTSTM WND DMGCollomsville, PANUMEROUS TREES DOWN.
May 1, 7:11 PM EDTTSTM WND DMG1 Ssw Nisbet, PANUMEROUS TREES DOWN.
May 1, 7:13 PM EDTTSTM WND DMG3 Ssw Elimsport, PATREES DOWN AND SEVERAL SHEETS BARN ROOF TORN OFF.
May 1, 7:15 PM EDTTSTM WND GST 85Williamsport, PA
May 1, 7:25 PM EDTTSTM WND DMGMifflinburg, PANUMEROUS TREES DOWN. TREE ON CAR ON MARKET ST.
May 1, 7:29 PM EDTTSTM WND DMG1 W Huntersville, PANUMEROUS TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:12 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WUUS51 KCTP 012236
SVRCTP
PAC081-109-119-020000-
/O.NEW.KCTP.SV.W.0033.170501T2236Z-170502T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
636 PM EDT MON MAY 1 2017

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Northern Snyder County in central Pennsylvania...
  Lycoming County in north central Pennsylvania...
  Union County in central Pennsylvania...

* Until 800 PM EDT

* At 635 PM EDT, severe thunderstorms were located along a line
  extending from near English Center to near Potters Mills, moving
  northeast at 75 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Montoursville, Williamsport, Lewisburg, Jersey Shore, Mifflinburg,
  Elimsport, Waterville, Weikert, Winfield and Lairdsville.

For those driving on Interstate 80, this includes areas between the
Jersey Shore and Milton-Williamsport exits, specifically from mile
markers 195 to 210.

This includes Interstate 180 from mile markers 9 to 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter such as an
interior room, a bathroom, closet or basement.

Torrential rainfall is occurring with these storms, and may lead to
flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for central and
north central Pennsylvania.

LAT...LON 4159 7681 4141 7675 4131 7660 4127 7646
      4116 7659 4117 7680 4115 7689 4107 7686
      4096 7688 4088 7681 4089 7694 4086 7702
      4081 7735 4085 7736 4104 7714 4107 7714
      4130 7746 4154 7730 4155 7696 4160 7688
TIME...MOT...LOC 2235Z 233DEG 65KT 4150 7732 4077 7769 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

La Corte
1 follow-up statement
529 
WWUS51 KCTP 012335
SVSCTP

Severe Weather Statement
National Weather Service State College PA
735 PM EDT MON MAY 1 2017

PAC081-109-119-020000-
/O.CON.KCTP.SV.W.0033.000000T0000Z-170502T0000Z/
Snyder PA-Lycoming PA-Union PA-
735 PM EDT MON MAY 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN SNYDER...SOUTHEASTERN LYCOMING AND UNION COUNTIES...

At 734 PM EDT, severe thunderstorms were located along a line
extending from Owego to near Muncy Valley, moving northeast at 75
mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Montoursville, Lewisburg, Mifflinburg, Elimsport, Weikert, Winfield,
Lairdsville, Allenwood, R.B. Winter State Park and Forest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across the region. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for central and
north central Pennsylvania.

LAT...LON 4141 7675 4131 7660 4127 7646 4116 7659
      4117 7680 4115 7689 4107 7686 4096 7688
      4088 7681 4089 7694 4086 7702 4081 7735
      4085 7736 4104 7714 4107 7714
TIME...MOT...LOC 2334Z 233DEG 65KT 4209 7626 4137 7664 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Dangelo

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:30 PM EDT, 6 minutes earlier.

Area forecast discussion, May 1, 6:30 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service State College PA
630 PM EDT Mon May 1 2017

.SYNOPSIS...
A strong cold will push east across the Commonwealth this
afternoon into early tonight. The front will usher in brisk
west to northwest winds and cooler air for Tuesday. Fair weather
with milder temperatures will occur Wednesday under a weak
ridge of high pressure. A new storm system is likely to affect
the region from Thursday afternoon through Friday. Much colder
air is expected for late Friday through the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Updated information for severe thunderstorm watch
across the southeast until 11 PM.

Line of storms just moving across the office now.

Tornado Watch #185 in effect until 10 PM...

Earlier discussion below.

Latest radar shows a line of moderate showers moving toward my
western zones. So far no lighting being observed but stability
is eroding as breaks begin developing in the cloudcover of the
warm sector that covers just about the entire CWA. Far eastern
areas are experiencing the last vestiges of the cool air damming
and marine layer that has kept cool- moist conditions in place.

Conditions are falling into place for a widespread outbreak of
potentially severe thunderstorms and even some isolated strong
tornadoes. RAP is depicting EHI's of 1-3 (anything greater than
1 is significant) already in place over Central Pa. Deep layer
shear is simultaneously a very impressive 50-70kt over most of
my CWA.

The main line of convection is starting to form over eastern
Ohio, and the HRRR tracks it east across the area between about
20-01Z. The main mode of convection looks to be linear with
bowing segments/QLCS storms, but the potential for rotation
within isolated elements will be very high. LCL's are marginal
but within the parameters that if a supercells begins to show
strong gate to gate shear, tornadogenesis will be very possible.

SPC has continued the ENHANCED risk over practically all of PA.

Forecast storm total rainfall amount by midnight tonight will
range from one-half of an inch, to one inch in some areas of
Ncent and NW PA.

Afternoon high temps should reach the mid/upr 70s...to near
80F in some of the Central and Southern Valleys. Anything
slightly warmer than this spells more significant severe
weather concerns, and could prompt SPC to raise the Day 1
outlook into the MDT category across portions of the state,
considering the existing llvl boundaries and highly anomalous
low-mid level shear.

A narrow north/south ribbon of +3-4 sigma PWAT air along and
just ahead of the cold front will support some locally heavy
downpours and storm total QPF by 04Z Tuesday up over one inch
in some spots. WPC highlights a small portion of my NERN zones
with a MARGINAL risk of heavy rain/flooding. It's still too soon
(with some uncertainties) to get into any type of flood watches
at this point.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Expect significant convection to be ongoing/near to exiting the
extreme eastern CWA during the late evening hours tonight. Cold
front forcing the convection will move east through the state
overnight into Tuesday morning, advecting much chillier air into
the state.

Scattered to numerous rain showers may linger until 06Z before
weak post frontal ridging slides east over the region after
midnight accompanied by drier and cooler lvll air.

Lows early Tuesday will vary from the mid 40s across the NW
mtns, to the upper 50s in the SE.

GEFS axis of 2-3 sigma WSW 850 mb winds and the presence of
45-50 kt winds occupying the top of the well-mixed layer (at
around 4-5 kft agl Tuesday afternoon) will lead to sfc wind gusts
easily in the 30 to 35 kt range, and perhaps even 5-10 kts
higher.

High temps Tuesday afternoon will be in the L50s across the NW
mtns...L60s just to the SE of the I99/Rt 220 corridor, and upper
60s near and to the SE of I-81.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Cyclonic flow will dominate the region through much of the long
term period with one upper trof exiting at the start of the
period and a second arriving late week. Early on, a gusty NW
wind and unsettled light showery weather will persisting mainly
for the northern part of the state right into Wednesday.

A chance for a more widespread/soaking (MDT to HVY) rain
arrives Thu afternoon into Fri, as the latest 00Z Operational
GFS/EC run and their EFSs are coming into decent/converging
agreement with an area of low pressure progged to develop along
the southern Appalachians and the lift north-northeastward.

Although this event shows some pretty strong signals (even at
this long time range) for a potential, widespread 1-2 inch
rainfall late in the upcoming week, A wide and varying array of
models solutions has been present prior to the latest model run
or two to throw some uncertainty into the mix w/respect to the
specific timing and amount of showers across the CWA.

Fri night and Saturday will turn windy and quite cool with
isolated rain showers falling across the central mtns, while
the Alleghenies experiences more numerous rain showers...likely
changing over to snow showers across most of the region. Cyclonic
flow will begin to wane early next week, with slowly improving
conditions, as the second upper trof lifts out.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Haze and low clouds are burning off early this afternoon over
the east. Two bands of SHRA are moving into and through central
areas attm. Showers continue over the NW airspace. Southerly
flow will get to the ground over the east as heating burns off
stratus. Gusts over 25kts at all sites this afternoon ahead of
the main line developing over eastern OH.

Line of severe thunderstorms entering western PA this afternoon
will arrive in our NW counties 19-20Z. This organized squall
line will move over JST and BFD 20-21Z. As it does, it probably
will be accompanied by increasing potential for 40-50KT surface
wind gusts. There is some question concerning the
intensity/timing into the eastern 1/2 of the airspace this
evening. Will update with AMDs to add severe-storm details via
TEMPO group as storms get closer. Frontal passage tonight will
shift winds more to the west/southwest allowing clearing
conditions between the upper trough/associated colder air and
the front itself. Above mentioned colder air aloft rotating
through the Great Lakes will bring sct showers into the NW
airspace by Tuesday morning.

Outlook...

Tue...Breezy with MVFR cigs/rain showers likely NW airspace.

Wed...Showers ending NW. MVFR cigs west becoming VFR. Decreasing
winds.

Thu-Sat...Widespread sub-VFR with periods of rain.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...La Corte
NEAR TERM...La Corte/Martin
SHORT TERM...Lambert
LONG TERM...Lambert/Gartner
AVIATION...Head
Hazardous weather outlook, May 1, 6:16 PM EDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
616 PM EDT Mon May 1 2017

PAZ036-056>059-063>066-021830-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
616 PM EDT Mon May 1 2017

...SEVERE THUNDERSTORM WATCH 186 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ006-011-012-017>019-024>028-033>035-037-041-042-045-046-049>053-
021830-
Potter-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
616 PM EDT Mon May 1 2017

...TORNADO WATCH 185 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ004-005-010-021830-
Warren-McKean-Elk-
616 PM EDT Mon May 1 2017

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Martin

In the hours before

Local storm report, May 1, 5:09 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     CROSBY                  41.75N  78.37W
05/01/2017                   MCKEAN             PA   911 CALL CENTER

            FUNNEL CLOUD NEAR CROSBY

&&

EVENT NUMBER CTP1701119

TYBURSKI
Local storm report, May 1, 5:11 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
511 PM EDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     1 S YOUNGSVILLE         41.84N  79.32W
05/01/2017                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG YORK HILL ROAD

&&

EVENT NUMBER CTP1701120

TYBURSKI
Local storm report, May 1, 5:14 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     3 S SHEFFIELD           41.65N  79.03W
05/01/2017                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALOING ROUTE 666 SOUTH OF SHEFFIELD

&&

EVENT NUMBER CTP1701121

TYBURSKI
Local storm report, May 1, 5:42 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
05/01/2017                   CAMBRIA            PA   911 CALL CENTER

            TREE ON HOUSE ON VENANGO STREET

&&

EVENT NUMBER CTP1701122

TYBURSKI
Local storm report, May 1, 6:19 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     SNOW SHOE               41.03N  77.95W
05/01/2017                   CENTRE             PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN SNOW SHOE

&&

EVENT NUMBER CTP1701123

TYBURSKI
Local storm report, May 1, 6:20 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             ALTOONA                 40.51N  78.40W
04/30/2017  M0.88 INCH       BLAIR              PA   SOCIAL MEDIA

            NICKEL-SIZED HAIL REPORTED IN THE FAIRVIEW SECTION OF
            ALTOONA.

0601 PM     TSTM WND DMG     ALTOONA                 40.51N  78.40W
04/30/2017                   BLAIR              PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN.

0616 PM     TSTM WND DMG     WILLIAMSBURG            40.46N  78.21W
04/30/2017                   BLAIR              PA   911 CALL CENTER

            NUMEROUS TREES KNOCKED DOWN NEAR WILLIAMSBURG.

0640 PM     TSTM WND DMG     5 NNE HUNTINGDON        40.56N  77.97W
04/30/2017                   HUNTINGDON         PA   PUBLIC

            TREES AND WIRES DOWN ALONG ROUTE 26 NORTH OF
            HUNTINGDON.

0654 PM     TSTM WND DMG     SMETHPORT               41.81N  78.44W
04/30/2017                   MCKEAN             PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN.

0728 PM     TSTM WND DMG     2 WSW OSWAYO            41.91N  78.06W
04/30/2017                   POTTER             PA   911 CALL CENTER

            TREES AND WIRES DOWN AND BLOCKING WHITNEY CREEK ROAD.

0325 PM     TSTM WND DMG     2 ENE TIDIOUTE          41.69N  79.37W
05/01/2017                   WARREN             PA   911 CALL CENTER

            NUMEROUS TREES DOWN ALONG DAVEY HILL ROAD

0325 PM     TSTM WND DMG     1 S YOUNGSVILLE         41.84N  79.32W
05/01/2017                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG YORK HILL ROAD

0328 PM     TSTM WND DMG     PITTSFIELD              41.84N  79.38W
05/01/2017                   WARREN             PA   911 CALL CENTER

            NUMEROUS TREES DOWN ON OLD PITTSFIELD ROAD

0338 PM     TSTM WND DMG     1 SE WARREN             41.83N  79.13W
05/01/2017                   WARREN             PA   911 CALL CENTER

            TREES AND WIRES DOWN ON CANTON STREET

0355 PM     TSTM WND DMG     3 S SHEFFIELD           41.65N  79.03W
05/01/2017                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALOING ROUTE 666 SOUTH OF SHEFFIELD

0400 PM     TSTM WND DMG     2 SSW JAMES CITY        41.59N  78.84W
05/01/2017                   ELK                PA   911 CALL CENTER

            WIDESPREAD TREES DOWN ALONG ROUTE 66

0403 PM     HAIL             KANE                    41.66N  78.81W
05/01/2017  M1.00 INCH       MCKEAN             PA   TRAINED SPOTTER

            QUARTER SIZE HAIL IN KANE

0412 PM     TSTM WND DMG     WILCOX                  41.58N  78.68W
05/01/2017                   ELK                PA   911 CALL CENTER

            WIDESPREAD TREES DOWN IN WILCOX

0425 PM     FUNNEL CLOUD     CROSBY                  41.75N  78.37W
05/01/2017                   MCKEAN             PA   911 CALL CENTER

            FUNNEL CLOUD NEAR CROSBY

0428 PM     TSTM WND DMG     2 SE BRANDY CAMP        41.32N  78.67W
05/01/2017                   ELK                PA   911 CALL CENTER

            WIDESPREAD TREES DOWN

0440 PM     TSTM WND DMG     CURWENSVILLE            40.97N  78.52W
05/01/2017                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN

0505 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
05/01/2017                   CAMBRIA            PA   911 CALL CENTER

            TREE ON HOUSE ON VENANGO STREET

0600 PM     TSTM WND DMG     SNOW SHOE               41.03N  77.95W
05/01/2017                   CENTRE             PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN SNOW SHOE

&&

EVENT NUMBER CTP1701105 CTP1701106 CTP1701110 CTP1701107 CTP1701108
CTP1701109 CTP1701118 CTP1701120 CTP1701111 CTP1701112 CTP1701121
CTP1701115 CTP1701114 CTP1701117 CTP1701119 CTP1701113 CTP1701116
CTP1701122 CTP1701123

TYBURSKI

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:26 PM EDTSpecial Weather StatementCTPWarren64 min
May 1, 2:37 PM EDTSevere Thunderstorm WarningCTPWarren68 min
May 1, 3:33 PM EDTSevere Thunderstorm WarningCTPElk, McKean87 min
May 1, 3:43 PM EDTSevere Thunderstorm WarningCTPWarren17 min
May 1, 3:48 PM EDTTornado WarningCTPElk27 min
May 1, 3:56 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield94 min
May 1, 4:06 PM EDTTornado WarningCTPMcKean39 min
May 1, 4:22 PM EDTSevere Thunderstorm WarningCTPCameron, Potter68 min
May 1, 4:35 PM EDTTornado WarningCTPPotter55 min
May 1, 4:52 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton113 min
May 1, 5:01 PM EDTSevere Thunderstorm WarningCTPSomerset29 min
May 1, 5:05 PM EDTAreal Flood AdvisoryCTPMcKean, Warren3 hr
May 1, 5:21 PM EDTSevere Thunderstorm WarningCTPBedford, Blair84 min
May 1, 5:25 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga95 min
May 1, 5:35 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield, Somerset25 min
May 1, 5:44 PM EDTSevere Thunderstorm WarningCTPLycoming61 min
May 1, 5:50 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more3 hr
May 1, 5:58 PM EDTAreal Flood AdvisoryCTPClinton, Lycoming, Potter, Tioga3 hr
May 1, 6:06 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon69 min
May 1, 6:31 PM EDTSevere Thunderstorm WarningCTPMifflin59 min
May 1, 6:44 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more3 hr
May 1, 6:44 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton46 min
May 1, 6:52 PM EDTSevere Thunderstorm WarningCTPJuniata, Snyder68 min
May 1, 7:05 PM EDTSevere Thunderstorm WarningCTPSullivan55 min
May 1, 7:14 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland61 min
May 1, 7:36 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Snyder54 min
May 1, 7:59 PM EDTSevere Thunderstorm WarningCTPSnyder21 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.